Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 10, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Jul 30, 2015, 6:38 PM PDT for Riverside County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2015, 6:38 PM PDT (01:38 UTC)
- Expired
- Jul 30, 2015, 9:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Riverside County, CA
The radar
The Yuma radar (KYUX), 142 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Yuma Prvg Ground, AZ (K1Y7), launched 00:00Z, 1.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 415 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 2281 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
594
WGUS55 KPSR 310138
FFWPSR
CAC065-310430-
/O.NEW.KPSR.FF.W.0010.150731T0138Z-150731T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
638 PM PDT THU JUL 30 2015
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 930 PM PDT
* AT 630 PM PDT...DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS
THAT HAVE PRODUCED HEAVY RAIN ACROSS THE WARNED AREA EAST OF
DESERT CENTER. UP TO TWO INCHES OF RAIN HAS ALREADY FALLEN IN THE
LAST 90 MINUTES IN THE AREA OF CORN SPRINGS ROAD AND INTERSTATE
10...NEAR MILE MARKER 201. RAIN CONTINUES TO FALL AND FLASH
FLOODING IS LIKELY AROUND CORN SPRING WASH...AND FROM RUNOFF INTO
SMALLER WASHES IN THE AREA. LAW ENFORCEMENT HAS REPORTED LOTS OF
WATER ON THE ROADWAYS ON INTERSTATE 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES. MOVE TO HIGHER GROUND IF YOU CAN...AND DO
NOT DRIVE ACROSS OR REMAINED PARKED ON BRIDGES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3368 11515 3361 11527 3368 11533 3372 11531
$$
MEYERS2 follow-up statements
910 WGUS75 KPSR 310239 FFSPSR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 739 PM PDT THU JUL 30 2015 CAC065-310430- /O.CON.KPSR.FF.W.0010.000000T0000Z-150731T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RIVERSIDE CA- 739 PM PDT THU JUL 30 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM PDT FOR EASTERN RIVERSIDE COUNTY... AT 731 PM PDT...DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS THAT PRODUCED THE HEAVY RAIN HAVE MOVED NORTH AWAY FROM THE WARNED AREA...AND STORM ACTIVITY HAS DIMINISHED. HOWEVER...LIGHT RAINFALL WILL CONTINUE OVER THE NEXT HOUR AND RUNOFF WILL CONTINUE TO FLOW INTO AREA WASHES AND ROADWAY BRIDGE CULVERTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 3368 11515 3361 11527 3368 11533 3372 11531 $$ MEYERS
099 WGUS75 KPSR 310330 FFSPSR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 830 PM PDT THU JUL 30 2015 CAC065-310336- /O.CAN.KPSR.FF.W.0010.000000T0000Z-150731T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RIVERSIDE CA- 830 PM PDT THU JUL 30 2015 ...THE FLASH FLOOD WARNING FOR EASTERN RIVERSIDE COUNTY IS CANCELLED... THUNDERSTORMS HAVE CEASED AND THE HEAVY RAIN HAS ENDED. SOME RUNOFF MAY CONTINUE TO FLOW INTO AREA WASHES AND CULVERTS FOR A FEW MORE HOURS THIS EVENING. HOWEVER...THERE IS NO LONGER A THREAT OF FLOODING TO THE IMMEDIATE AREA EAST OF DESERT CENTER...ALONG INTERSTATE 10 NEAR CORN SPRINGS ROAD. LAT...LON 3368 11515 3361 11527 3368 11533 3372 11531 $$ MEYERS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 3:09 PM PDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jul 30, 3:09 PM PDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 309 PM MST THU JUL 30 2015 .SYNOPSIS... ISOLATED TO SCATTERED STORM ACTIVITY IS ANTICIPATED OVER ARIZONA AND SOUTHEAST CALIFORNIA THE REST OF THIS AFTERNOON AND EVENING AND AGAIN FRIDAY. A NOTABLE DOWNTREND IN MOISTURE FROM WEST TO EAST IS EXPECTED OVER THE WEEKEND. THIS WILL KEEP STORM CHANCES LIMITED TO SOUTH- CENTRAL ARIZONA WELL INTO NEXT WEEK. && .DISCUSSION... STORM ACTIVITY OVER ARIZONA SO FAR HAS BEEN LIMITED IN AREA FOCUSING INITIALLY OVER WESTERN YAVAPAI THEN SPREADING INTO MOHAVE AND LA PAZ COUNTIES. THIS HAS BEEN AIDED BY A VORT MAX CENTERED OVER NORTHERN ARIZONA. IT WILL MOVE SLOWLY NORTH AND NORTHWESTWARD WITH TIME. WITH THAT TRAJECTORY IT WILL TEND TO HAVE A DECREASING IMPACT ON OUR FORECAST AREA WITH TIME...ESPECIALLY BY LATE EVENING. OVER SOUTHEAST CALIFORNIA...ACTIVITY HAS BEEN ISOLATED TO THE VICINITY OF 29 PALMS AND JOSHUA TREE NATIONAL PARK. THIS IS CLOSE TO A SHORT WAVE ON THE FAR NORTHERN PERIPHERY OF AN ELONGATED UPPER LOW CENTERED OFF THE BAJA COAST. FOR OUR FORECAST AREA...ANTICIPATE CONTINUED DEVELOPMENT THE REST OF THE AFTERNOON FOCUSING OVER OVER LA PAZ AND EASTERN RIVERSIDE COUNTIES...INCLUDING JOSHUA TREE NATIONAL PARK...WHERE CAPE IS BEST. FLASH FLOOD WATCH CONTINUES FOR JOSHUA TREE NATIONAL PARK THROUGH 03Z. MODELS ALSO HOLD ON TO SOME BETTER CAPE OVER HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA...THOUGH PWAT IS LOWER THERE. ONLY SLIGHT CHANCES ELSEWHERE. SLOW DEVELOPING CONVECTION OVER NORTHWEST MEXICO IS ANTICIPATED TO SEND DEBRIS CLOUDS...AND POSSIBLY SOME EMBEDDED LIGHT SHOWERS...OVER OUR AREA LATE TONIGHT AND INTO THE MORNING FRIDAY AND THUS HELD ON TO SOME LOW END POPS. MODELS SHOW DECREASED LOWER LEVEL MOISTURE TO VARYING DEGREES ON FRIDAY AND THUS LESS CAPE. HOWEVER...THERE WILL STILL BE ENOUGH LINGERING LOWER LEVEL MOISTURE FOR A SLIGHT CHANCE AT MOST LOWER LEVEL LOCATIONS. TROUGHING OFF THE WEST COAST BEGINS TO TAKE HOLD SATURDAY BEGINNING AN EASTWARD RETREAT OF MOISTURE AND THUS A DOWNWARD TREND OF POPS FOR THE WEEKEND. THE RIDGE REBUILDS EARLY NEXT WEEK BUT MODELS ARE RELUCTANT TO BRING SIGNIFICANT MOISTURE BACK. JUST ENOUGH MOISTURE HANGS ON OVER SOUTH- CENTRAL ARIZONA FOR LINGERING POPS OVER SOUTH- CENTRAL ARIZONA MONDAY THROUGH THURSDAY BUT OVERALL A LOW GRADE MONSOON SCENARIO. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL... MOSTLY CLEAR SKIES OVER THE AREA TODAY WITH LIGHT WINDS MOSTLY FROM THE EASTERLY DIRECTION. THERE IS A SLIGHT POSSIBILITY TO ONCE AGAIN HAVE SOME LATE AFTERNOON OR EARLY EVENING OUTFLOW BOUNDARIES WHICH CARRY POTENTIAL FOR RAPID WIND SHIFTS. LOW CONFIDENCE AT THIS TIME AS THE TYPICAL SOURCE AREAS FOR TSTORMS ARE QUIET FOR NOW. SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... MOSTLY SOUTH WINDS 5 TO 15 KTS EXPECTED BUT SLIGHT CHANCE FOR TSTORMS EXISTS FOR LATER THIS AFTN FOR KBLH AS SHOWERS/TSTMS ALREADY FORMING TO THE NORTHWEST THRU NORTHEAST. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SATURDAY THROUGH WEDNESDAY... MONSOONAL MOISTURE WILL SLOWLY BEGIN TO THIN ACROSS THE AREA...FIRST ACROSS THE WESTERN FIRE DISTRICTS AND EVENTUALLY INTO THE ENTIRE LOWER DESERT ELEVATIONS AND REGION BY EARLY NEXT WEEK. THIS WILL RELEGATE STORM CHANCES BACK TOWARDS THE HIGHER TERRAIN AND FURTHER TO THE EAST ACROSS AZ. THE SLIGHTLY DRIER AIRMASS AND BUILDING UPPER RIDGE HEIGHTS WILL LEND THEMSELVES TOWARD WARMER SFC CONDITIONS...AT OR ABOVE SEASONAL NORMALS. WINDS WILL FOLLOW FAMILIAR WARM SEASON PATTERNS. && .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...FLASH FLOOD WATCH UNTIL 8 PM PDT THIS EVENING FOR CAZ030. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...AJ AVIATION...WATERS FIRE WEATHER...NOLTE
In the hours before
Special weather statement, Jul 30, 1:17 PM PDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
117 PM MST THU JUL 30 2015
AZZ021-022-302100-
NORTHWEST MARICOPA COUNTY AZ-WEST CENTRAL DESERTS AZ-
117 PM MST THU JUL 30 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN LA PAZ AND NORTHWESTERN MARICOPA COUNTIES
UNTIL 200 PM MST
AT 116 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES SOUTHEAST OF ALAMO STATE PARK...OR 41 MILES EAST OF PARKER
DAM...MOVING NORTHWEST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALAMO STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
IF ON OR NEAR ALAMO LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3430 11343 3421 11333 3400 11332 3386 11352
3386 11355 3423 11377 3424 11373 3421 11370
3423 11361 3431 11353
TIME...MOT...LOC 2016Z 147DEG 17KT 3408 11347
WATERSSpecial weather statement, Jul 30, 5:04 PM PDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 504 PM PDT THU JUL 30 2015 CAZ032-310100- RIVERSIDE COUNTY/EASTERN DESERTS CA- 504 PM PDT THU JUL 30 2015 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL RIVERSIDE COUNTY UNTIL 600 PM PDT AT 504 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF DESERT CENTER...MOVING NORTHWEST AT 5 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DESERT CENTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3367 11515 3354 11530 3369 11555 3387 11531 TIME...MOT...LOC 0004Z 136DEG 5KT 3366 11529 HIRSCH
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:45 PM PDT | Areal Flood Advisory | PSR | Riverside, San Bernardino | 3 hr |
| Jul 30, 7:03 PM PDT | Areal Flood Advisory | PSR | Riverside, San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.